MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 05/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device and not related to the index procedure, however, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use (ifu) supplied with the device as a possible complication.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced seroma post-implant of phasix mesh.(b)(6) 2021 - the patient underwent an open hepaticojejunostomy.A bard/davol phasix mesh 20x40cm, was trimmed and placed in onlay fashion.The mesh was trimmed and 3cm overlap was achieved in all directions.The phasix mesh was secured in place with suture fixation only and the midline fascia was closed by running stitch using non bard/davol 2-0 pds suture.The skin was fully closed with suture and surgical glue.A drain was placed during the index procedure, intraperitoneally in the right upper quadrant of the abdomen.(b)(6) 2021 - the drain was removed.(b)(6) 2021 - the subject patient was diagnosed with a seroma.(b)(6) 2021 - the ae has resolved and the subject patient has recovered.The adverse event has been assessed per clinician as definitely related to the study device and not related to the index procedure.No additional surgical intervention has been provided at this time.The adverse event has been assessed as mild severity and not a serious adverse event (sae) or a (unanticipated adverse device effect (uade).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12273469
Report Number1213643-2021-20217
Device Sequence Number3531673
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number1192040
Device Lot NumberHUEP1966
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight90